MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US PINNACLE SECTOR II CUP 64MM; PINNACLE HIP SYSTEM : HIP METAL ACETABULAR CUPS

DEPUY ORTHOPAEDICS INC US PINNACLE SECTOR II CUP 64MM; PINNACLE HIP SYSTEM : HIP METAL ACETABULAR CUPS
Model Number 1217-22-064
Medical Device Problem Code Loss of Osseointegration (2408)
Health Effect - Clinical Codes Foreign Body Reaction (1868); Bone Fracture(s) (1870); Hypersensitivity/Allergic reaction (1907); Pain (1994); Discomfort (2330); Inadequate Osseointegration (2646); No Code Available (3191)
Date of Event 11/05/2014
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Initial reporter occupation: lawyer.(b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Litigation alleges the patient suffers from pain, discomfort, metalosis, and implant fracture.In addition to what were previously alleged, ppf alleges pseudotumor, loosening of cup, bone fracture and metal wear.Doi: (b)(6) 2010; dor: (b)(6) 2014 (right hip).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect  a conclusion by fda, depuy synthes or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Ppf alleges bone fracture but did not indicate where the fracture occured.At this time the acetabular cup is being reported to capture the bone fracture as it's the most likely to fracture.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Product complaint # (b)(4).Investigation summary: no device associated with this report was received for examination.The information received will be retained for potential series investigations if triggered by trend analysis, post market surveillance, or other events within the quality system.Depuy considers the investigation closed.Should additional information be received, the information will be reviewed and the investigation will be re-opened as necessary.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary : no device associated with this report was received for examination.The information received will be retained for potential series investigations if triggered by trend analysis, post market surveillance, or other events within the quality system.Depuy considers the investigation closed.Should additional information be received, the information will be reviewed and the investigation will be re-opened as necessary.H10 additional narrative: corrected: g1, g2.

Brand Name
PINNACLE SECTOR II CUP 64MM
Common Device Name
PINNACLE HIP SYSTEM : HIP METAL ACETABULAR CUPS
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
MDR Report Key9269031
Report Number1818910-2019-113767
Device Sequence Number19394066
Product Code KWA
UDI-Device Identifier10603295009887
UDI-Public10603295009887
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
K073504
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2010
Device Explanted Year2014
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 07/29/2015
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1217-22-064
Device Catalogue Number121722064
Device Lot NumberYR8GB1000
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/08/2019
Supplement Date Received by Manufacturer10/08/2019
02/24/2020
09/15/2020
Initial Report FDA Received Date11/01/2019
Supplement Report FDA Received Date11/05/2019
02/24/2020
09/15/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age70 YR